Thyroid UK

Fillers causing allergies

I recently posted regarding feeling unwell on thyroxine and recieved several responses from members having similar problems.

The ingriedients that seem to causes the most problems in thyroid medication are Acacia and lactose, which can make allergies alot worse or cause them.

I am currently taking Actavis but have thrown my packets away and cant find on line what are included in the fillers.

Is anyone aware of this?

Thanks

Christine

8 Replies
oldestnewest

actavis.com.mt/NR/rdonlyres...

Additional yummy ingredients can be found on p.6 :) - and include lactose...

Reply

Thanks...it does contain lactose and some iv never heard of.

Reply

It really annoys me that that all brands aren't consistent in their make up. It's hard enough getting on the right medication let alone having the hassle of working out which brands are ok and which are not. It's the same for all medication, is a joke.

Reply

Im gonna try and get liquid thyroxine to try and see if it makes a difference,

Reply

If that fails, it looks like pharmacists can import the Henning brand from Germany. thyroiduk.org.uk/tuk/treatm...

Reply

Have you tried them

Reply

Yes.

LilyMay helpfully posted a link to the main Thyroid UK medicines page which has lists of ingredients (and other details) for all UK and many foreign products.

All UK thyroid hormone tablets contain lactose.

If you think that you are suffering allergies, then try taking one of the over-the-counter antihistamines. If they help, repeatedly, then some sort of allergic reaction seems likely.

I currently take either Henning or Aliud - nothing to do with allergy, simply they seem to work slightly better for me. I cannot tell the difference in effect between them.

Rod

Reply

Its worth a try..thanks

Reply

You may also like...